Alert archive / Tennessee / Frost Advisories in 2021

Frost Advisory 10, NWS Morristown, TN

November 5, 2021Cherokee County, Clay County, North Carolina; 21 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Nov 5, 2021, 3:03 PM EDT for Cherokee County, Clay County, North Carolina; 21 counties in Tennessee. It took effect at Nov 6, 2021, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 3:03 PM EDT (19:03 UTC)
In effect from
Nov 6, 2021, 5:00 AM EDT
Expired
Nov 6, 2021, 9:00 AM EDT
In force
4 hr
Issued by
NWS Morristown, TN
All 23 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS74 KMRX 051903
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
303 PM EDT Fri Nov 5 2021

NCZ060-061-TNZ036>040-067>071-073-081>086-098>102-061300-
/O.NEW.KMRX.FR.Y.0010.211106T0900Z-211106T1300Z/
Cherokee-Clay-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion-
Hamilton-Bradley-West Polk-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Oak Ridge, Clinton, Maynardville, Norris Lake, 
Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, 
Alpha, Morristown, Russellville, Bybee, Newport, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown
303 PM EDT Fri Nov 5 2021 /203 PM CDT Fri Nov 5 2021/

...FROST ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east Tennessee and southwest North 
  Carolina.

* WHEN...From 5 AM EDT /4 AM CDT/ to 9 AM EDT /8 AM CDT/ 
  Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
083 
WWUS74 KMRX 060139
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
939 PM EDT Fri Nov 5 2021

NCZ060-061-TNZ036>040-067>071-073-081>086-098>102-061000-
/O.CON.KMRX.FR.Y.0010.211106T0900Z-211106T1300Z/
Cherokee-Clay-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion-
Hamilton-Bradley-West Polk-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Oak Ridge, Clinton, Maynardville, Norris Lake, 
Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, 
Alpha, Morristown, Russellville, Bybee, Newport, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown
939 PM EDT Fri Nov 5 2021 /839 PM CDT Fri Nov 5 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO
9 AM EDT /8 AM CDT/ SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Central and southern sections of east Tennessee and 
  southwest North Carolina.

* WHEN...From 5 AM EDT /4 AM CDT/ to 9 AM EDT /8 AM CDT/ 
  Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
473 
WWUS74 KMRX 060649
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
249 AM EDT Sat Nov 6 2021

NCZ060-061-TNZ036>040-067>071-073-081>086-098>102-061300-
/O.CON.KMRX.FR.Y.0010.211106T0900Z-211106T1300Z/
Cherokee-Clay-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion-
Hamilton-Bradley-West Polk-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Oak Ridge, Clinton, Maynardville, Norris Lake, 
Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, 
Alpha, Morristown, Russellville, Bybee, Newport, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown
249 AM EDT Sat Nov 6 2021 /149 AM CDT Sat Nov 6 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Central and southern sections of east Tennessee and 
  southwest North Carolina.

* WHEN...From 5 AM EDT /4 AM CDT/ to 9 AM EDT /8 AM CDT/ 
  Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Nov 5, 1:08 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 5, 1:08 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
108 PM EDT Fri Nov 5 2021

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

The forecast is still largely on track with only minor changes
made to depict recent and expected trends. Lingering patchy fog so
far and continued low clouds will likely hamper diurnal heating,
especially in southern areas and locations adjacent to the
mountains. As such, high temperatures were lowered slightly with
only minimal overall change in messaging. Otherwise, a quiet and
seasonally cool day is expected with other elements updated based
on high-res guidance. With a very similar pattern in place
tonight, frost/freeze products will likely be needed once again
outside of southern areas that look to see lingering cloud cover
again.

BW

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR ceilings continue at CHA at the time of this issuance with
the potential for SCT/BKN cloud decks at 2,500 - 3,000 feet AGL
for the next couple of hours. Otherwise, flight conditions will be
VFR at this site, as well as at TYS and TRI for the remainder of
the day and through the night. Fog does not currently look likely
but is still a possibility towards the morning hours. Into the
daytime tomorrow, any ceilings look to be above 15,000 feet AGL
with mostly clear skies and light winds otherwise.

BW

&&

.PREV DISCUSSION...
/ISSUED 304 AM EDT Fri Nov 5 2021/
SHORT TERM...(Today and Tonight)

Key Message:

1. Patchy dense fog expected through the early morning.

2. Freezing or near freezing temperatures expected early this
morning.

Discussion:

All the impactful weather for today will occur before (or just
after) the sunrise. First, based on current surface observations and
satellite imagery there is patchy dense fog across the area, with
the heaviest concentration in the Valley. This fog is expected to be
patchy because the incoming clouds from the south will likely
inhibit radiational cooling and fog formation. But there are breaks
in the clouds and under these breaks the fog comes back, and can
drop visibilities to less than a mile pretty quickly. Will continue
with the SPS to highlight the patchy dense fog (and possibly
freezing fog) through the morning.

Other impactful weather will be the near freezing to below freezing
temperatures expected across the area this morning. Temperatures
have been running a bit warmer than forecasted through this first
half of the night. But with broken cloud coverage we could still see
some locations get frost/freeze tonight...So will play it safe and
continue with the current frost/freeze products and am not
anticipating altering any of the advisory/warnings this late into
the night.

Once the sun rises the fog will burn off and temperatures will warm
back up with mostly sunny skies, except in the central/southern
valley where some of the overnight clouds may last into the
afternoon hours.
ABM

LONG TERM...(Saturday through Thursday)...

Key Messages:

1. Dry with near or slightly above normal temperatures through
Wednesday.

2. Next chance of rain is with a late week system, Thursday into
Friday.

Discussion:

Not much to talk about in the long term period. The upper trough
currently to our south, pulls away off the Carolina coast Sat into
Sunday, with upper ridging building into the region in its wake.
Ridging lasts Sunday through Tuesday and will help push temperatures
up to a couple degrees above normal.

Shortwave energy will knock down the ridge Tuesday night into
Wednesday, but with southerly low level flow still in place, expect
the warm temperatures will have a very good shot at sticking around.
Don't expect any rainfall out of this passing wave as it will be too
far to the north.

Further west, a strong shortwave will move onshore in the Pac NW
late Wed afternoon and evening. This will eventually lead to deep
troughing over the nation's midsection, with a surface cyclone over
the upper midwest and an associated cold front moving into the
southern Appalachian region sometime Thursday into Friday. Timing
details aren't great at the moment, but rain by late week seems to
be a decent bet at the moment.

CD

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             38  61  39  64  41 /   0   0   0   0   0
Knoxville McGhee Tyson Airport, TN  34  59  35  61  38 /   0   0   0   0   0
Oak Ridge, TN                       35  59  36  62  38 /   0   0   0   0   0
Tri Cities Airport, TN              30  57  30  59  33 /   0   0   0   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Nov 5, 9:56 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
956 AM EDT Fri Nov 5 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061400-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
956 AM EDT Fri Nov 5 2021 /856 AM CDT Fri Nov 5 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:58 AM EDTDense Fog AdvisoryMRXCherokee, Clay6 hr

Nearby

Frost Advisories in Tennessee, 2021Frost Advisories in North Carolina, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.